How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 24443
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My 12lb terrier may have swallowed half a warfarin tablet.

Customer Question

My 12lb ***** ***** terrier may have swallowed half a warfarin tablet. What should I do?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 1 year ago.

What strength was the tablet, please?

Customer: replied 1 year ago.
It was half of a 2mg tablet.
Expert:  Dr. Michael Salkin replied 1 year ago.

Thank you. 1 mg/5.45 kg (12 lbs) = 0.18 mg/kg. In dogs, doses of 5 mg/kg or more have been associated with toxicity. There's no reason to induce emesis or treat in any manner. While highly unlikely that Duffy will become affected, please remember that a lag time of 2-5 days may occur before signs of toxicity occur and so it would be prudent to keep an eye on him for clinical signs of hemorrhage - weakness, increased respiratory rate, and frank bleeding, mainly.

Please continue our conversation if you wish.

Customer: replied 1 year ago.
Thanks for your help.
Expert:  Dr. Michael Salkin replied 1 year ago.

You're quite welcome. I can't set a follow-up in this venue and so would appreciate your returning to our conversation with an update - even after rating - at a time of your choosing.